Flood, Spink
- When
- June 23, 7:00 AM CST to June 30, 11:59 PM CST
- Where
- Spink County, 11.22 mi WSW of Tulare to 8.94 mi SW of Tulare
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.640, -98.690
Very heavy rains at the end of June brought the Turtle Creek above the flood stage of 7 feet on June 23rd. The creek continued to flood into July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Very heavy rains at the end of June brought the Turtle Creek above the flood stage of 7 feet on June 23rd. The creek continued to flood into July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 23, 3:20 AM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 420 AM CDT THU JUN 23 2011 .SHORT TERM...TODAY THROUGH SATURDAY FORECAST CHALLENGES INCLUDE TEMPS THROUGHOUT THE PERIOD...ALONG WITH THUNDERSTORM POTENTIAL FRIDAY THROUGH SATURDAY. CURRENTLY...HIGH PRESSURE IS NOSING INTO THE CWFA. LOW STRATUS CLOUDS CONTINUE TO HANG TOUGH...THOUGH...ACROSS PORTIONS OF THE FORECAST AREA...WORKING GENERALLY NORTH TO SOUTH. SURFACE TEMPS OVER AREAS THAT HAVE BASICALLY BEEN CLEAR ALL NIGHT HAVE DIPPED DOWN TO AROUND 50 DEGREES. ELSEWHERE...UNDER PARTLY TO MOSTLY CLOUDY CONDITIONS TEMPERATURES HAVE BEEN HOLDING IN THE MID TO UPPER 50S. NORTH WINDS HAVE BEEN HOLDING MAINLY IN THE 5 TO 15 MPH RANGE CWFA-WIDE THIS MORNING. TODAY SHOULD BE A PARTLY TO MOSTLY SUNNY DAY AS WINDS SUBSIDE TO LIGHT AND VARIABLE BY AFTERNOON WITH HIGH PRESSURE IN PLACE. HOWEVER...AS THIS HIGH AT THE SURFACE BEGINS TO SHIFT AWAY FROM THE REGION TONIGHT...LOOKING AT A PRETTY GOOD SET UP FOR ISOLATED TO SCATTERED LATE NIGHT ELEVATED SHOWER/THUNDERSTORM FORMATION ACROSS PORTIONS OF WESTERN/CENTRAL SOUTH DAKOTA WHERE THE BEST LOW LEVEL MOISTURE WILL BE STREAMING NORTHWARD ON A DEVELOPING LOW LEVEL JET. GOOD MID-LEVEL WAA SHOWING UP AT 700HPA OUT AHEAD OF AN APPROACHING MID-LEVEL IMPULSE OF S/W ENERGY. SAID WAA CAN BE TRANSPOSED ON TOP OF THIS LOW LEVEL MOISTURE SURGE/DEVELOPING LOW LEVEL JET. ANY CONVECTIVE ACTIVITY IS EXPECTED TO DRIFT OFF TO THE EAST DURING THE DAY ON FRIDAY. THERE IS A SURFACE TROF FORECAST TO SET UP ACROSS WESTERN SOUTH DAKOTA /OVER OR NEAR THE WEST RIVER COUNTIES OF THIS CWFA/ LATER THIS AFTERNOON INTO TONIGHT...WHERE 0-6KM SHEAR VALUES BETWEEN 35 AND 45 KNOTS COMBINED WITH APPX 1K-2K J/KG OF CAPE COULD RESULT IN A FEW HEATING OF THE DAY STRONG TO SEVERE STORMS. BY EARLY SATURDAY MORNING...COULD AGAIN BE SEEING A COUPLE OF POCKETS OF ELEVATED SHOWER/THUNDERSTORM ACTIVITY DEVELOPING WITHIN AN ACCUS THUNDER SETUP SIMILAR TO FRIDAY MORNING'S...AND DRIFTING ENEWD DURING THE DAY. TEMPERATURES WILL SLOWLY WARM EACH OF THE NEXT THREE DAYS. .LONG TERM...SATURDAY NIGHT THROUGH TUESDAY THE WEATHER PATTERN CONTINUES TO LOOK ACTIVE THROUGH SUNDAY NIGHT. WEAK RIDGING STILL IN PLACE ON SAT NIGHT/SUN MORNING WILL GIVE WAY TO A FRONTAL PASSAGE LATE ON SUNDAY. AS SHORTWAVES CONTINUE TO MOVE THROUGH THE RIDGE OUT AHEAD OF THE FRONT...EXPECT SHOWERS AND TSTORM CHANCES SAT NIGHT INTO MONDAY MORNING. THOUGH WITH THE FROPA PRECIP CHANCES WILL INCREASE ACROSS THE EAST ON SUN/SUN NIGHT. AFTER FROPA AND AS THE UPPER TROF MOVES TO THE EAST...MORE HIGH PRESSURE WILL BUILD IN LATER ON MONDAY INTO TUESDAY BRINGING ANOTHER BRIEF DRY SPELL. TEMPERATURES WILL BE CLOSER TO SEASONAL AVERAGES DURING THE PERIOD WITH HIGHS NEAR 80. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AN AREA OF PREDOMINANTLY MVFR STRATUS CONTINUES TO SPIN AROUND A LOW PRESSURE CENTER IN MN AND IMPACT THE EASTERN HALF OF SD THIS MORNING. KPIR/KMBG REMAIN VFR WITH JUST SOME SCT CLOUDS AROUND 1500 FT STREAMING OVER THE AREA. THE CONCERN IN THE WEST IS FOR FOG DEVELOPMENT THIS MORNING. FOR NOW ENOUGH UNCERTAINTY STILL EXISTS SO DECIDED NOT TO INCLUDE REDUCED VSBYS IN THE TAFS AT THIS TIME. HOWEVER WILL REEVALUATE AS NEEDED. TIME OF ONSET WOULD BE BETWEEN 09Z AND 11Z THIS MORNING. OTHERWISE EXPECT THE STRATUS TO MOVE EAST THROUGH THE MORNING LEAVING KATY AND KABR VFR BY AFTERNOON. && .HYDROLOGY... THROUGH THE NEXT COUPLE OF DAYS FLOODING WILL CONTINUE ALONG PARTS OF THE ELM AND MAPLE RIVERS...AS WELL AS ON SEVERAL STREAMS AND CREEKS...INCLUDING THE WEST BRANCH 12 MILE CREEK AT DUMONT...TURTLE CREEK AT REDFIELD AND FOOT CREEK BELOW RICHMOND LAKE NEAR ABERDEEN...JUST TO NAME A FEW. RUNOFF FROM RECENT HEAVY RAINS IS MAKING ITS WAY INTO AREA STREAMS...CREEKS AND RIVERS. AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS REMAIN IN AFFECT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...WISE AVIATION...WISE WEATHER.GOV/ABERDEEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 447 AM CDT THU JUN 23 2011 SDZ003-004-009-015-016-033>036-045-048-051-241000- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 447 AM CDT THU JUN 23 2011 /347 AM MDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR ALL OF THE MISSOURI RIVER WITHIN THIS FORECAST AREA...FROM THE NORTH DAKOTA AND SOUTH DAKOTA BORDER ALL THE WAY DOWN TO CHAMBERLAIN. THE MISSOURI RIVER AT PIERRE IS OVER SIX FEET ABOVE FLOOD STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. SIGNIFICANTLY ELEVATED RIVER LEVELS UP AND DOWN THE MISSOURI RIVER WILL CONTINUE. ADDITIONAL AREAL FLOOD WARNINGS ARE IN EFFECT DUE TO RECENT EXCESSIVE RAINFALL. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE FORECAST PERIOD. A FEW STORMS COULD BECOME STRONG TO SEVERE...PARTICULARLY IN THE AFTERNOON THROUGH LATE EVENING HOURS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005>008-010-011-017>023-037-241000- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 447 AM CDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS ARE IN EFFECT DUE TO RECENT EXCESSIVE RAINFALL. A NUMBER OF RIVERS...STREAMS...CREEKS AND DITCHES ARE SWELLING TO...IF NOT PAST...BANKFUL LEVELS. ADDITIONAL FLOOD WARNINGS MAY STILL BE POSSIBLE OVER THE NEXT COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE IN THE FORECAST FOR MUCH OF THE FORECAST PERIOD. A FEW STORMS COULD BECOME STRONG TO SEVERE...PARTICULARLY IN THE AFTERNOON THROUGH LATE EVENING HOURS DURING THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2011Every state in 2011This day in weather historyWarnings in South Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322549.